Thunderstorm Wind, Duval
- When
- July 23, 3:55 PM EST
- Where
- Duval County, Jacksonville Beach
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 30.283, -81.383
Trees were uprooted and destroyed the park facility fence line on the south side of the Jacksonville Humane Society property. The park was closed due to thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees were uprooted and destroyed the park facility fence line on the south side of the Jacksonville Humane Society property. The park was closed due to thunderstorm wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 23, 1:55 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT WED JUL 23 2003 ACTIVE WEATHER PATTERN CONTINUING TODAY WITH DEEP EAST COAST TROUGH STIRRING UP TROUBLE ACROSS THE CWA THIS AFTERNOON. LOOKING AT RADAR AND SATELLITE...EXPECT ACTIVITY TO CONTINUE WELL INTO THE EVENING HOURS BEFORE TAPERING OFF LATE. UPPER TROUGH BEGINS TO WEAKEN THURSDAY AS BERMUDA RIDGE BEGINS TO BUILD WEST. HOWEVER...SOUTHWEST FLOW SHOULD PERSIST THROUGH MOST OF THE DAY WITH WEAK SHORTWAVE ENERGY IN THE VICINITY. THUS EXPECT ONE MORE DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS AREA-WIDE. LOW/MID LEVEL FLOW WEAKENS SOME THURSDAY SO EXPECT SLOWER MOVEMENT AND LOWER RISK OF SEVERE WX. FLOW TURNS SOUTHERLY FOR FRIDAY AS RIDGE ESTABLISHES ITSELF. EXPECT A MORE TYPICAL SEABREEZE SETUP BUT POPS STILL ON THE HIGH SIDE AS MOISTURE REMAINS ABUNDANT. BY SATURDAY...RIDGE AXIS SHIFTS NORTH OF THE AREA WITH EASTERLY FLOW BECOMING ESTABLISHED. THIS FLOW COMBINED WITH SLIGHTLY DRIER AIR WILL DIMINISH RAIN CHANCES DOWN TO NEAR CLIMO FOR A CHANGE. PROXIMITY OF RIDGE AXIS TO ALLOW TEMPS REACH LOW 90S MOST AREAS THROUGH EARLY NEXT WEEK. MARINE...BUOYS SHOWING AROUND 15 KNOTS CURRENTLY. EXPECT THIS TO CONTINUE INTO THE EVENING BEFORE SUBSIDING OVERNIGHT TO 10 TO 15 KNOTS. ONE MORE DAY OF SOUTHWEST FLOW BEFORE RIDGE BUILDS TO NORTH WITH EASTERLY FLOW FOR WEEKEND. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 85 71 90 / 50 60 30 30 SSI 75 83 75 84 / 50 60 30 40 JAX 72 87 73 88 / 50 60 30 50 SGJ 75 85 75 85 / 40 50 30 40 GNV 72 87 72 89 / 40 50 30 50 OCF 72 88 72 89 / 40 50 30 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-2312300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY BECOME SEVERE. THESE STORMS WILL PRODUCE STRONG DAMAGING WINDS...HAIL...FREQUENT LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THURSDAY AFTERNOON. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
GAZ136-153-231930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 256 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN AND EASTERN WAYNE COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER THALMANN...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND THALMANN AND EVERETT THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
GAZ150>152-231945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WARE...PIERCE...AND WESTERN BRANTLEY COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 345 PM... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF MANOR...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANOR...WARESBORO...NEEDHAM...WAYCROSS...SUNNYSIDE...DEENWOOD AND BLACKSHEAR THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
FLZ032-037-232000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN PUTNAM AND CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF JOHNSON...OR ABOUT 6 MILES WEST OF INTERLACHEN...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND PUTNAM HALL...MANNVILLE... JOHNSON...INTERLACHEN...HOLLISTER...CARRAWAY...FLORAHOME AND PENNEY FARMS THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
FLZ025-032-232000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 328 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF DOCTORS INLET...OR ABOUT 10 MILES WEST OF ORANGE PARK...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND DOCTORS INLET... JACKSONVILLE HEIGHTS...BELLAIR-MEADOWBROOK TERRACE...ORANGE PARK... ORTEGA...MANDARIN...RIVERSIDE AND SAN MARCO THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
GAZ136-151>153-232030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN BACON...PIERCE...EASTERN WAYNE...AND NORTHWESTERN GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 430 PM... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF NAHUNTA...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND RAYBON...HORTENSE...ATKINSON...WAYNESVILLE...BROADHURST... THALMANN...GARDI AND EVERETT THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
FLZ033-232045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT FROM A THUNDERSTORM OVER MANDARIN MOVING SOUTHEAST INTO NORTHERN SAINT JOHNS COUNTY. THIS GUST FRONT WILL AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE...DURBIN AND BAKERSVILLE THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361614.